My name is Anatoly Petrov and I have I had a heart attack on 09/21/09. After my bare metal stents were clogged and I almost got another heart attack, a DES was placed inside those two. Since then I have been having chest pains. I am currently on Plavix, Aspirin, Simvastatin, Lisinopril and Carvedilol/Coreg/. Stopped Lisinopril for a little bit and felt much better- unfortunately my blood pressure went a little up. Then my PCP substitute it for Losartan- have been taking this drug/25 mg/ for a week and feel extremely dizzy and nauseated. The cardiologist suggested to cut Carvbedilol in half/so now I am taking 3.125 twice a day instead of 6.25 and my chest pain almost disapear. I don't know if Losartan can cause this or just switching drugs my body needs more time...? The above mentioned side effects are very bothersome and I don't know if they are from Losartan or...just need time? From your expirience: looking for BP medications with good proven record and less side effects? Do I still have to take beta blockers for the rest of my life or there is another alternative- I understand they are very useful after a heart attack but I feel horrible.Statins and Plavix do not give me any trouble so far. Any opinion and advise will be greatly appreciated. Thank you
Sorry to hear about your recent troubles and problems with the medications. The aspirin and plavix you are taking prevent the stents from becoming clotted and are absolutely necessary after having stents placed. These medications are without question the most important that you take.
As for the losartan and carvedilol, dizziness and fatigue are two common side effects of the medications. These side effects are often related to either low blood pressures or low heart rate but can often be relieved through adjustments in the dose and timing of the medications. I would check and keep note of your blood pressure and heart rate frequently (and not if you are having any of the symptoms) using a home blood pressure monitoring kit that you can get at your local pharmacy. With that information, you can work with your physician to find a regimen that will make you feel better.
Thank you for your response. I know for sure that the BP medications are giving me chest pain, back pain, nausea and dizziness. I am back on Lisinopril since Losartan did not do any good. My BP became higher- between 131 and 146 over 89/92 so the dizziness is definetely not because of the law blood pressure. Carvedilol is the one giving me problems so I wanted to find out: since I had MI but not heart failure- is is absolutely necessary to take beta blockers? One of the doctors ordered renin test and the results came today quite high- 28.2, the ratio though is ok. Thank you one more time for your response
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.